Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 43, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 15, 2016, 9:28 AM CST for Claiborne County, Warren County, Mississippi; Tensas Parish, Louisiana. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 15, 2016, 9:28 AM CST (15:28 UTC)
- Expired
- Feb 15, 2016, 10:30 AM CST
- In force
- 62 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Tensas Parish, LA, Claiborne County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 101 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 15, 10:15 AM CST | TSTM WND DMG | 2 Ne Rocky Springs, MS | POWERLINE AND TREE DOWN ON CHAPMAN RANCH RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
131
WUUS54 KJAN 151528
SVRJAN
LAC107-MSC021-149-151630-
/O.NEW.KJAN.SV.W.0043.160215T1528Z-160215T1630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
928 AM CST MON FEB 15 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL TENSAS PARISH IN NORTHEASTERN LOUISIANA...
SOUTHWESTERN WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
CLAIBORNE COUNTY IN SOUTHWESTERN MISSISSIPPI...
* UNTIL 1030 AM CST
* AT 928 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEWELLTON...
OR 26 MILES SOUTHWEST OF VICKSBURG...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
PORT GIBSON AROUND 940 AM CST.
YOKENA AROUND 950 AM CST.
ROCKY SPRINGS AROUND 955 AM CST.
REGANTON AROUND 1000 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3207 9127 3216 9105 3212 9105 3212 9103
3214 9100 3216 9100 3217 9103 3227 9072
3220 9073 3197 9072 3190 9120 3195 9134
TIME...MOT...LOC 1528Z 250DEG 38KT 3202 9114
HAIL...<.75IN
WIND...60MPH
$$
193 follow-up statements
118
WWUS54 KJAN 151550
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
950 AM CST MON FEB 15 2016
LAC107-MSC021-149-151630-
/O.CON.KJAN.SV.W.0043.000000T0000Z-160215T1630Z/
TENSAS LA-WARREN MS-CLAIBORNE MS-
950 AM CST MON FEB 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CST
FOR EAST CENTRAL TENSAS PARISH...SOUTH CENTRAL WARREN AND CENTRAL
CLAIBORNE COUNTIES...
AT 950 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR YOKENA...OR 17
MILES SOUTH OF VICKSBURG...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
ROCKY SPRINGS AROUND 1005 AM CST.
REGANTON AROUND 1010 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR NORTHEASTERN
LOUISIANA AND SOUTHWESTERN MISSISSIPPI.
LAT...LON 3207 9117 3212 9105 3212 9103 3214 9100
3216 9100 3227 9072 3220 9073 3200 9072
3194 9115 3198 9116
TIME...MOT...LOC 1550Z 257DEG 29KT 3208 9093
HAIL...1.00IN
WIND...60MPH
$$
19750
WWUS54 KJAN 151606
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1006 AM CST MON FEB 15 2016
LAC107-151616-
/O.CAN.KJAN.SV.W.0043.000000T0000Z-160215T1630Z/
TENSAS LA-
1006 AM CST MON FEB 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TENSAS PARISH IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN
MISSISSIPPI.
LAT...LON 3209 9102 3223 9073 3220 9073 3200 9072
3197 9092
TIME...MOT...LOC 1606Z 260DEG 28KT 3207 9082
$$
MSC021-149-151630-
/O.CON.KJAN.SV.W.0043.000000T0000Z-160215T1630Z/
WARREN MS-CLAIBORNE MS-
1006 AM CST MON FEB 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CST
FOR SOUTH CENTRAL WARREN AND NORTHEASTERN CLAIBORNE COUNTIES...
AT 1006 AM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER ROCKY
SPRINGS...OR 18 MILES SOUTH OF VICKSBURG...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
REGANTON AROUND 1015 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN
MISSISSIPPI.
LAT...LON 3209 9102 3223 9073 3220 9073 3200 9072
3197 9092
TIME...MOT...LOC 1606Z 260DEG 28KT 3207 9082
HAIL...1.00IN
WIND...60MPH
$$
19967
WWUS54 KJAN 151616
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1016 AM CST MON FEB 15 2016
MSC149-151626-
/O.CAN.KJAN.SV.W.0043.000000T0000Z-160215T1630Z/
WARREN MS-
1016 AM CST MON FEB 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WARREN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN
MISSISSIPPI.
LAT...LON 3212 9088 3213 9085 3214 9084 3214 9086
3216 9083 3214 9082 3215 9081 3215 9077
3216 9077 3216 9078 3218 9079 3220 9073
3205 9072 3202 9088 3213 9090
TIME...MOT...LOC 1616Z 252DEG 31KT 3209 9073
$$
MSC021-151630-
/O.CON.KJAN.SV.W.0043.000000T0000Z-160215T1630Z/
CLAIBORNE MS-
1016 AM CST MON FEB 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CST
FOR NORTHEASTERN CLAIBORNE COUNTY...
AT 1016 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR REGANTON...OR
18 MILES SOUTHEAST OF VICKSBURG...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN CLAIBORNE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN
MISSISSIPPI.
LAT...LON 3212 9088 3213 9085 3214 9084 3214 9086
3216 9083 3214 9082 3215 9081 3215 9077
3216 9077 3216 9078 3218 9079 3220 9073
3205 9072 3202 9088 3213 9090
TIME...MOT...LOC 1616Z 252DEG 31KT 3209 9073
HAIL...1.00IN
WIND...60MPH
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 4:15 AM CST, 5 hours 13 minutes earlier.
Area forecast discussion, Feb 15, 4:15 AM CST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 415 AM CST MON FEB 15 2016 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT...SHOWERS AND THUNDERSTORMS ARE MOVING INTO THE AREA THIS MORNING OUT AHEAD OF A STRONG SHORT WAVE AND A COLD FRONT THAT EXTENDS FROM TENNESSEE SOUTHWEST TO NORTHEAST TEXAS. A DEEPENING SURFACE LOW IS LOCATED OVER NORTHEAST TEXAS AND THIS LOW WILL CONTINUE TO DEEPEN AND MOVE INTO WEST CENTRAL MISSISSIPPI BY EARLY THIS AFTERNOON. THE SURFACE LOW WILL CONTINUE TO MOVE NORTHEAST INTO NORTHERN ALABAMA AND THIS WILL DRAG A COLD FRONT ACROSS THE AREA LATER THIS AFTERNOON. IT CONTINUES TO LOOK LIKE THERE IS SOME POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS LATER THIS MORNING THROUGH THE AFTERNOON HOURS OUT AHEAD OF THE BOUNDARY. MODELS SUGGEST 1000-1500 MU CAPE MAINLY ALONG AND SOUTH OF THE I-20 CORRIDOR THIS AFTERNOON WITH 500-1000 POSSIBLE FURTHER NORTH...EAST OF I-55. THE MODELS CONTINUE TO KEEP THE BEST MOISTURE OVER THE SOUTHERN PORTIONS OF THE AREA WITH 60 DEGREE DEWPOINTS ONLY MAKING IT UP TO THE HWY 84 CORRIDOR. THE MAIN RISK CONTINUES TO LOOK LIKE DAMAGING WIND GUSTS WITH ANY BOWING SEGMENTS...BUT WITH DECENT LAPSE RATES OF NEAR 6.5 C/KM...QUARTER TO HALF DOLLAR SIZE HAIL WILL ALSO BE POSSIBLE. IT LOOKS LIKE THERE COULD BE A BRIEF WINDOW THIS AFTERNOON WHEN A TORNADO CANNOT BE RULED OUT...MAINLY SOUTH OF THE HIGHWAY 84 CORRIDOR WHERE THE BEST SHEAR/INSTABILITY COMBINES BEFORE THE BOUNDARY MOVES THROUGH. THE COLD FRONT WILL MOVE JUST EAST OF THE AREA BY EARLY EVENING WITH THE SHOWERS COMING TO AN END FROM WEST TO EAST. SURFACE HIGH PRESSURE WILL QUICKLY BUILD IN OVERNIGHT WITH LOWS FALLING INTO THE UPP34 30S TO LOW 40S. TUESDAY LOOKS LIKE A NICE DAY WITH MOSTLY SUNNY SKIES AND HIGH TEMPERATURES RANGING FROM THE MID 60S IN THE NORTH TO AROUND 70S IN THE SOUTH. A DRY COLD FRONT WILL DROP SOUTH ACROSS THE AREA TUESDAY EVENING WITH THE MODELS SUGGESTING THAT THE AIRMASS WILL NOT BE OVERLY COLD...WITH LOWS ONCE AGAIN ONLY FALLING BACK INTO THE UPPER 30S AND LOW 40S ON WEDNESDAY MORNING./15/ .LONG TERM...WEDNESDAY THROUGH NEXT WEEKEND...THE MAIN STORY FOR THE LONG TERM PORTION OF THE FORECAST WILL BE WARM TEMPERATURES WITH RAIN CHANCES NOT REALLY IN THE PICTURE UNTIL LATE IN THE WEEKEND. THE LAST GASP OF COOL SURFACE HIGH PRESSURE FOR A WHILE WILL KEEP TEMPERATURES ONLY A LITTLE ABOVE AVERAGE ON WEDNESDAY INTO WEDNESDAY NIGHT. HOWEVER...BY THURSDAY...THIS HIGH WILL BE TRANSLATING OFF TO THE EAST AND A QUICK WARMING TREND (THAT SHOULD CULMINATE FRIDAY AND SATURDAY) WILL HAVE BEGUN. TEMPERATURES THROUGH THE BULK OF THE LONG TERM PERIOD (ESPECIALLY AFTER WEDNESDAY) WILL BE ABOUT 10 TO 20 DEGREES ABOVE AVERAGE UNTIL A STOUT COLD FRONT PROGRESSING THROUGH THE REGION BETWEEN SUNDAY NIGHT AND MONDAY CHILLS CONDITIONS BACK DOWN. OF COURSE RAIN CHANCES WILL INCREASE AROUND THIS FROPA...BUT REALLY SHOULD REMAIN RATHER INSIGNIFICANT UNTIL SATURDAY NIGHT AT THE EARLIEST. OF COURSE IN THE WARM ANTICIPATED REGIME THERE WILL BE PLENTY OF SOUTHERLY FLOW AND ASSOCIATED LATE NIGHT AND MORNING LOW CLOUDS...ESPECIALLY FROM LATE THURSDAY NIGHT THROUGH THE WEEKEND. NOT CONFIDENT AT THIS POINT TO SAY WHETHER ANY RECORD HIGHS WILL BE IN JEOPARDY OVER THIS STRETCH BECAUSE IT APPEARS MORE LIKELY MOST MAXIMUM TEMPS WILL REMAIN SHY OF 80 DEGREES. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 68 40 70 41 / 93 36 1 0 MERIDIAN 68 37 69 40 / 98 63 3 0 VICKSBURG 65 41 70 40 / 94 28 1 0 HATTIESBURG 72 40 72 42 / 98 58 1 0 NATCHEZ 66 42 71 44 / 96 29 1 0 GREENVILLE 58 39 66 40 / 98 23 2 0 GREENWOOD 61 38 67 36 / 97 32 3 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 15/BB
Hazardous weather outlook, Feb 15, 4:45 AM CST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 445 AM CST MON FEB 15 2016 ARZ074-075-LAZ007>009-MSZ018-019-025>030-032-034>037-040>042- 161045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-CHOCTAW- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO- 445 AM CST MON FEB 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. LAZ015-016-023>026-MSZ031-033-038-039-043>066-072>074-161045- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 445 AM CST MON FEB 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...MID MORNING THROUGH THE AFTERNOON HOURS SEVERE STORMS PRODUCING DAMAGING WINDS TO 60 MPH AND HALF DOLLAR SIZED HAIL WILL BE POSSIBLE THIS MORNING THROUGH THE AFTERNOON HOURS. ALSO, A TORNADO CANNOT BE RULED OUT MAINLY OVER SOUTHEAST MISSISSIPPI THIS AFTERNOON. THIS POTENTIAL WILL OCCUR ALONG AND AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE AREA TODAY, MOVING EAST OF THE AREA EARLY THIS EVENING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Feb 15, 7:47 AM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
747 AM CST MON FEB 15 2016
LAZ015-016-023-151430-
RICHLAND LA-FRANKLIN LA-MADISON LA-
747 AM CST MON FEB 15 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN...EAST
CENTRAL RICHLAND AND NORTHWESTERN MADISON PARISHES UNTIL 830 AM
CST...
AT 747 AM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MANGHAM...MOVING NORTHEAST AT 50 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CROWVILLE AROUND 750 AM CST.
BAKERS AROUND 800 AM CST.
DELHI AROUND 810 AM CST.
WAVERLY AND TENDAL AROUND 815 AM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BASKIN.
LAT...LON 3255 9145 3255 9144 3234 9125 3216 9168
3232 9181
TIME...MOT...LOC 1347Z 235DEG 42KT 3228 9171
JCLocal storm report, Feb 15, 8:39 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
839 AM CST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 AM HAIL 1 SW DELHI 32.44N 91.50W
02/15/2016 E0.75 INCH RICHLAND LA BROADCAST MEDIA
DIME SIZE HAIL REPORTED ALONG I-20
&&
DLLocal storm report, Feb 15, 8:41 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
841 AM CST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 AM HAIL TRANSYLVANIA 32.68N 91.18W
02/15/2016 E0.25 INCH EAST CARROLL LA FIRE DEPT/RESCUE
&&
DLSpecial weather statement, Feb 15, 8:42 AM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
842 AM CST MON FEB 15 2016
LAZ023-025-151515-
TENSAS LA-FRANKLIN LA-
842 AM CST MON FEB 15 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN AND
CENTRAL TENSAS PARISHES UNTIL 915 AM CST...
AT 841 AM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR COOTER POINT...OR 18 MILES SOUTHEAST OF WINNSBORO...MOVING
NORTHEAST AT 45 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
COOTER POINT AROUND 845 AM CST.
NEWLIGHT AROUND 855 AM CST.
LAKE BRUIN AROUND 905 AM CST.
NEWELLTON AROUND 910 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3219 9134 3200 9111 3198 9116 3197 9118
3182 9154 3187 9158 3188 9158 3188 9159
3189 9160 3197 9160 3197 9165 3196 9165
3197 9166
TIME...MOT...LOC 1441Z 236DEG 40KT 3194 9155
JCSpecial weather statement, Feb 15, 9:21 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
921 AM CST MON FEB 15 2016
MSZ035-041-151600-
SHARKEY MS-HUMPHREYS MS-
921 AM CST MON FEB 15 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SHARKEY AND
HUMPHREYS COUNTIES UNTIL 1000 AM CST...
AT 921 AM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MIDNIGHT...OR 8 MILES SOUTHWEST OF BELZONI...MOVING NORTHEAST AT
45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
BELZONI AROUND 935 AM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SILVER CITY AND
LOUISE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3314 9033 3309 9035 3312 9038 3308 9037
3311 9043 3305 9043 3305 9039 3301 9037
3301 9044 3298 9045 3294 9066 3310 9070
3310 9068 3316 9069 3327 9045 3324 9037
3328 9038 3331 9034
TIME...MOT...LOC 1521Z 247DEG 39KT 3310 9060
19Special weather statement, Feb 15, 9:25 AM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
925 AM CST MON FEB 15 2016
LAZ025-MSZ047-053-151615-
TENSAS LA-WARREN MS-CLAIBORNE MS-
925 AM CST MON FEB 15 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TENSAS PARISH...
SOUTHWESTERN WARREN AND CENTRAL CLAIBORNE COUNTIES UNTIL 1015 AM
CST...
AT 925 AM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER LAKE BRUIN...OR 28 MILES SOUTH OF TALLULAH...MOVING NORTHEAST AT
35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
YOKENA AROUND 1005 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3221 9101 3219 9100 3221 9098 3222 9098
3223 9096 3201 9086 3187 9127 3204 9136
TIME...MOT...LOC 1525Z 242DEG 29KT 3199 9124
JCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 3:18 AM CST | Special Weather Statement | JAN | Franklin | 27 min |
| Feb 15, 4:30 AM CST | Special Weather Statement | JAN | Lincoln | 30 min |
| Feb 15, 5:04 AM CST | Special Weather Statement | JAN | Lawrence | 41 min |
| Feb 15, 5:37 AM CST | Special Weather Statement | JAN | Lincoln | 38 min |
| Feb 15, 5:50 AM CST | Special Weather Statement | JAN | Simpson | 40 min |
| Feb 15, 6:05 AM CST | Special Weather Statement | JAN | Copiah | 40 min |
| Feb 15, 8:11 AM CST | Severe Thunderstorm Warning | JAN | Issaquena | 49 min |
| Feb 15, 9:09 AM CST | Severe Thunderstorm Warning | JAN | Jasper, Smith | 66 min |
| Feb 15, 9:21 AM CST | Special Weather Statement | JAN | Humphreys | 39 min |
| Feb 15, 9:25 AM CST | Special Weather Statement | JAN | Claiborne | 50 min |
| Feb 15, 9:57 AM CST | Special Weather Statement | JAN | Holmes | 33 min |
| Feb 15, 10:01 AM CST | Severe Thunderstorm Warning | JAN | Adams | 59 min |
| Feb 15, 10:05 AM CST | Special Weather Statement | JAN | Grenada | 40 min |
| Feb 15, 10:10 AM CST | Severe Thunderstorm Warning | JAN | Hinds | 65 min |
| Feb 15, 10:16 AM CST | Special Weather Statement | JAN | Jasper | 44 min |
| Feb 15, 10:29 AM CST | Special Weather Statement | JAN | Lauderdale | 46 min |
| Feb 15, 10:56 AM CST | Special Weather Statement | JAN | Newton | 49 min |
| Feb 15, 10:56 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Franklin, Jefferson | 64 min |
| Feb 15, 10:59 AM CST | Tornado Warning | JAN | Hinds | 32 min |
| Feb 15, 11:08 AM CST | Tornado Warning | JAN | Madison | 33 min |
| Feb 15, 11:10 AM CST | Tornado Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 38 min |
| Feb 15, 11:16 AM CST | Severe Thunderstorm Warning | JAN | Madison | 59 min |
| Feb 15, 11:38 AM CST | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 82 min |
| Feb 15, 11:50 AM CST | Tornado Warning | JAN | Rankin | 14 min |
| Feb 15, 11:58 AM CST | Tornado Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 62 min |
| Feb 15, 12:02 PM CST | Special Weather Statement | JAN | Kemper | 28 min |
| Feb 15, 12:07 PM CST | Tornado Warning | JAN | Leake | 30 min |
| Feb 15, 12:26 PM CST | Tornado Warning | JAN | Attala, Winston | 43 min |
| Feb 15, 12:40 PM CST | Tornado Warning | JAN | Simpson, Smith | 65 min |
| Feb 15, 1:00 PM CST | Severe Thunderstorm Warning | JAN | Neshoba | 39 min |
| Feb 15, 1:05 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lawrence, Lincoln | 58 min |
| Feb 15, 1:25 PM CST | Tornado Warning | JAN | Marion | 38 min |
| Feb 15, 1:26 PM CST | Tornado Warning | JAN | Jasper, Smith | 52 min |
| Feb 15, 1:36 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 19 min |
| Feb 15, 1:46 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence, Lincoln, Simpson | 44 min |
| Feb 15, 2:08 PM CST | Tornado Warning | JAN | Simpson, Smith | 33 min |
| Feb 15, 2:10 PM CST | Tornado Warning | JAN | Jasper, Newton | 16 min |
| Feb 15, 2:22 PM CST | Severe Thunderstorm Warning | JAN | Smith | 18 min |
| Feb 15, 2:25 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 16 min |
| Feb 15, 2:32 PM CST | Severe Thunderstorm Warning | JAN | Jones | 41 min |
| Feb 15, 2:32 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 43 min |
| Feb 15, 2:37 PM CST | Severe Thunderstorm Warning | JAN | Newton | 35 min |
| Feb 15, 2:50 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 70 min |
| Feb 15, 3:02 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 47 min |
| Feb 15, 7:47 AM CST | Special Weather Statement | JAN | Richland | 43 min |
| Feb 15, 8:42 AM CST | Special Weather Statement | JAN | Tensas | 33 min |
| Feb 15, 9:01 AM CST | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 59 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.